Skip to Main content Skip to Navigation
Journal articles

Singular gradient flow of the distance function and homotopy equivalence

Abstract : It is a generally shared opinion that significant information about the topology of a bounded domain $\Omega $ of a riemannian manifold $M$ is encoded into the properties of the distance, $d_{\partial\Omega}$, %, $d:\Omega\rightarrow [0,\infty [$, from the boundary of $\Omega$. To confirm such an idea we propose an approach based on the invariance of the singular set of the distance function with respect to the generalized gradient flow of of $d_{\partial\Omega}$. As an application, we deduce that such a singular set has the same homotopy type as $\Omega$.
Complete list of metadata

https://hal.inria.fr/hal-00724729
Contributor : Estelle Bouzat <>
Submitted on : Wednesday, August 22, 2012 - 2:33:56 PM
Last modification on : Monday, October 5, 2020 - 11:22:01 AM

Links full text

Identifiers

Collections

Citation

Paolo Albano, Piermarco Cannarsa, Khai Tien Nguyen, Carlo Sinestrari. Singular gradient flow of the distance function and homotopy equivalence. Mathematische Annalen, Springer Verlag, 2013, 356 (1), pp.23-43. ⟨10.1007/s00208-012-0835-8⟩. ⟨hal-00724729⟩

Share

Metrics

Record views

268